MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE

ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE
Catalog Number 110028055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the impactor was broken during an initial procedure.No foreign bodies were retained or patient harms reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photograph identified that the impactor tip is broken and further analysis of the impactor tip could not be performed as the pad was not returned.Part 110028055 is supposed to have a black tip, however, this instrument was pictured with a grey tip assembled.The returned handle shows signs of wear and tear from use.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The tip of the impactor switched is epoxied, and therefore not to be disassembled for sterilization.However, it is unknown if this contributed to the reported event.A definitive root cause cannot be determined.The reported event is confirmed through provided photograph.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPR 3-IN-1 IMPACTOR
Common Device Name
ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17224697
Report Number0001825034-2023-01423
Device Sequence Number20627409
Product Code PHX
UDI-Device Identifier00880304731301
UDI-Public(01)00880304731301(11)200313(10)263080
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110028055
Device Lot Number263080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale